How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Doctor (MD)
Category: Health
Satisfied Customers: 26383
Experience:  Over 20 yrs of Family Practice
Type Your Health Question Here...
Dr. Chip is online now
A new question is answered every 9 seconds

hi i wanted to know if this is correct to what happened to

This answer was rated:

hi i wanted to know if this is correct to what happened to me. the other day i weighed mysellf and i was 108lbs then a few days later today 113 i did nothing different i ate exactly the same foods everyday but feel bloated and taking bentyl which causes gas and back up with going to the bathroom. could i attribute this weight fluctuation to bathroom and medication situation. please advise margaret
Hi--just to make sure--you used the same scale both times? How have your bowel movements been over that time?
Customer: replied 3 years ago.

yes same scale and couple of days ago day they were fine now feel somewhat bloated and seem to going ok but the usual amount stomach hard and distented.

Margaret--how many days did it take to gain the five pounds and are you saying you still have the weight gain?
Customer: replied 3 years ago.

i weight myself on the 8/28 i was 110. couple days before that 108

And when did it hit 113?
Customer: replied 3 years ago.


OK--where do you stand on your menstrual cycle?
Customer: replied 3 years ago.

ended on 9/23

just to remention stomach is distented and bloated

OK--last question--how long have you been on the Bentyl and what's it been prescribed for?
Customer: replied 3 years ago.

started about a week ago and its for stomach spasms for nervous stomach i get cramps when i get nervous easily lot of anxiety in my life

OK Margaret. This is a side effect of the Bentyl often seen when you first start taking it and it shouldn't last much longer. Give it another few days and if the bloating and weight gain continue after that ask your doctor for a different medication, perhaps amiltriptylene
Customer: replied 3 years ago.

so you think my the weight gain and bloating and distention is related to the medication and should subside and all should go back to normal once med is adjusted in to the body is this correct since i know that bentyl slows down the digestive tract and retains water correct

Yes it does slow down the intestines and thus can give you water weight gain but that usually reverses itself in about a week. Nothing serious here--just making you uncomfortable
Customer: replied 3 years ago.

great so the wieght gain is really not my real wieght gain its such circumstance and situational related correct.

No, not true weight gain as in with overeating--just water that you'll get rid of soon
Customer: replied 3 years ago.

no need to diet or go crazy over it

Customer: replied 3 years ago.

also close fit a bit snug guess from the bloating correct? that is my last question you have been great


Yes--I'm sure your waistline has enlarged an inch or two so stick to loose fitting clothes for now.
Dr. Chip and 4 other Health Specialists are ready to help you

Related Health Questions